|First year stats
Nov 23, 2005
Hi, I have been positive for 12 months. Diagnosed for 4 months. I have been told that the stats tend to jump around in the first year but now it has been 12 months since seroconversion could I get your POV over whether my Cd4 level and percent is still likely to rise without treatment still or should I now be able to view these figures as a baseline from which decline is expected? Current figures are 32%/450 and 40,000 vl. The percent stayed the same for the first 2 reading whereas the viral load went from 555, to 20,000 to 40,000.
Also my doctor has stated that her first line treatment recommendation would be Truvada/Sustiva wants I have 2 consec CD4 readings below 350. Please proved your POV on this. My main fear is not being able to do my job which is very demanding intellectually, becase of Sustiva.
Thanks for the great work on this site
| Response from Dr. Young
Thanks for your post.
To your first question, after one year of infection, it's safe to say that your numbers have reached steady state, or baseline. The lack of change in your CD4 percentage as well as the relatively insignificant change in your last two viral loads speaks to this point.
As for your doctor's recommendations, I certainly agree with the idea of considering starting with repeated CD4s below 350. The combination of Truvada/efavirenz (Sustiva) is very widely prescribed and is highly recommended by treatment guidelines around the world. You're correct in that some patients have difficulty with efavirenz because of the psychological side effects of the medications. For these patients (and a growing number of patients, irrespective of this side effect), the use of first-line boosted protease inhibitors, such as lopinavir (Kaletra), atazanavir (Reyataz) and fosamprenavir (Lexiva, Telzir) has increased. Many of our patients are electing to start with boosted PIs because of the promise of better preservation of future treatment options (over NNRTIs).
I hope this is helpful, good health to you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- White Tongue After Rimming Worried I Have HIV
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- Can You Get Genital Warts From Warts On Your Hands?
- How Long Does Hpv Take To Develop?
- What Are The Effects Of Estrace Cream On A Pap Smear Or Hpv Screen?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.